Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 317, NWS Kansas City, MO

August 18, 20117 counties in Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Aug 18, 2011, 10:44 PM CDT for 7 counties in Missouri. It was in force for 46 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2011, 10:44 PM CDT (03:44 UTC)
Expired
Aug 18, 2011, 11:30 PM CDT
In force
46 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.5 in
Wind
70.0 mph

Counties Caldwell County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 122 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 10:47 PM CDTTSTM WND GST 60Cameron, MOTHUNDERSTORM WIND GUSTS ESTIMATED UP TO 60 MPH.
Aug 18, 10:54 PM CDTTSTM WND GST 607 N Plattsburg, MO
Aug 18, 11:04 PM CDTTSTM WND GST 55Cameron, MO50-60 MPH WINDS
Aug 18, 11:20 PM CDTTSTM WND GST 65Hamilton, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 18, 6:38 PM CDTTornado WatchSPC5 hr
Aug 18, 8:09 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 3.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3749 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3749 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1481 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
2.3
Supercell composite
17.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

652 
WUUS53 KEAX 190344
SVREAX
MOC025-047-049-061-063-075-177-190430-
/O.NEW.KEAX.SV.W.0317.110819T0344Z-110819T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1044 PM CDT THU AUG 18 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CALDWELL COUNTY IN NORTH CENTRAL MISSOURI...
  NORTHEASTERN CLAY COUNTY IN WEST CENTRAL MISSOURI...
  CLINTON COUNTY IN NORTHWEST MISSOURI...
  DAVIESS COUNTY IN NORTH CENTRAL MISSOURI...
  DEKALB COUNTY IN NORTHWEST MISSOURI...
  SOUTHEASTERN GENTRY COUNTY IN NORTHWEST MISSOURI...
  NORTHWESTERN RAY COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 1130 PM CDT

* AT 1038 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH...AND PING PONG BALL SIZE HAIL.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
  PATTONSBURG TO PLATTSBURG...AND MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PLATTSBURG...CAMERON...LATHROP...GALLATIN...KEARNEY...HAMILTON...
  LAWSON...JAMESPORT...HOLT...KINGSTON...EXCELSIOR ESTATES...
  WINSTON...JAMESON...ALTAMONT...TURNEY...KIDDER...ELMIRA...LOCK
  SPRINGS AND MOSBY.

AT 1022 PM...TRAINED WEATHER SPOTTERS REPORTED NICKEL SIZE HAIL 1 
MILE NORTH OF ST. JOSEPH.
AT 1022 PM...TRAINED WEATHER SPOTTERS REPORTED A 60 MPH WIND GUST 1
MILE NORTH OF ST. JOSEPH.
AT 1023 PM...AMATEUR RADIO OPERATORS REPORTED QUARTER SIZE HAIL SOUTH
OF ST JOSEPH.
AT 1025 PM...LOCAL LAW ENFORCEMENT REPORTED QUARTER SIZE HAIL SOUTH
OF ST. JOSEPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR NORTHWESTERN MISSOURI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 4014 9422 4013 9394 4003 9376 3986 9376
      3925 9434 3963 9461 3974 9460 4021 9422
TIME...MOT...LOC 0344Z 331DEG 30KT 4009 9400 3958 9448
WIND...HAIL 70MPH 1.50IN

$$

MJ
3 follow-up statements
302 
WWUS53 KEAX 190409
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1109 PM CDT THU AUG 18 2011

MOC075-190417-
/O.CAN.KEAX.SV.W.0317.000000T0000Z-110819T0430Z/
GENTRY MO-
1109 PM CDT THU AUG 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GENTRY COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4003 9376 3986 9376 3925 9434 3963 9461
      3974 9460 4002 9433 4004 9425 4003 9422
      4005 9422 4013 9394
TIME...MOT...LOC 0407Z 331DEG 30KT 3992 9388 3941 9436

$$

MOC025-047-049-061-063-177-190430-
/O.CON.KEAX.SV.W.0317.000000T0000Z-110819T0430Z/
CALDWELL MO-CLAY MO-CLINTON MO-DAVIESS MO-DEKALB MO-RAY MO-
1109 PM CDT THU AUG 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
RAY...SOUTHEASTERN DEKALB...DAVIESS...CLINTON...NORTHEASTERN CLAY AND
WESTERN CALDWELL COUNTIES UNTIL 1130 PM CDT...

AT 1104 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS 
OF 70 MPH...AND QUARTER SIZE HAIL.  THESE STORMS WERE LOCATED ALONG 
A LINE EXTENDING FROM GALLATIN TO HOLT...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  KEARNEY...HAMILTON...LAWSON...KINGSTON...EXCELSIOR ESTATES...
  ELMIRA...LOCK SPRINGS AND MOSBY.

THIS WILL IMPACT

 I-35 BETWEEN MILE MARKERS 23 AND 78.

AT 1044 PM...LOCAL EMERGENCY MANAGEMENT REPORTED A 50 MPH WIND GUST 4
MILES NORTH OF LEAVENWORTH.
AT 1047 PM...TRAINED WEATHER SPOTTERS REPORTED A 60 MPH WIND GUST IN
CAMERON.
AT 1050 PM...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL IN
DEARBORN.
AT 1045 PM...TRAINED WEATHER SPOTTERS REPORTED PENNY SIZE HAIL IN
DEARBORN.
AT 1054 PM...AMATEUR RADIO OPERATORS REPORTED A 60 MPH WIND GUST 7
MILES NORTH OF PLATTSBURG.
AT 1055 PM...LOCAL EMERGENCY MANAGEMENT REPORTED A 50 MPH WIND GUST
IN LEAVENWORTH.
AT 1056 PM...LOCAL EMERGENCY MANAGEMENT REPORTED PENNY SIZE HAIL IN
LEAVENWORTH.
AT 1101 PM...TRAINED WEATHER SPOTTERS REPORTED HALF DOLLAR SIZE HAIL
1 MILE NORTHWEST OF RIDGELY.
AT 1104 PM...AMATEUR RADIO OPERATORS REPORTED A 55 MPH WIND GUST IN 
CAMERON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 4003 9376 3986 9376 3925 9434 3963 9461
      3974 9460 4002 9433 4004 9425 4003 9422
      4005 9422 4013 9394
TIME...MOT...LOC 0407Z 331DEG 30KT 3992 9388 3941 9436
WIND...HAIL 70MPH 1.00IN

$$

ACH
092 
WWUS53 KEAX 190421
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1121 PM CDT THU AUG 18 2011

MOC025-047-049-061-063-177-190430-
/O.CON.KEAX.SV.W.0317.000000T0000Z-110819T0430Z/
CALDWELL MO-CLAY MO-CLINTON MO-DAVIESS MO-DEKALB MO-RAY MO-
1121 PM CDT THU AUG 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
RAY...SOUTHEASTERN DEKALB...SOUTHERN DAVIESS...CLINTON...NORTHEASTERN
CLAY AND WESTERN CALDWELL COUNTIES UNTIL 1130 PM CDT...

AT 1119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH...AND QUARTER SIZE HAIL.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BRECKENRIDGE TO EXCELSIOR
SPRINGS...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN CLAY COUNTY.

THIS WILL IMPACT

 I-35 BETWEEN MILE MARKERS 23 AND 68.

AT 1047 PM...TRAINED WEATHER SPOTTERS REPORTED A 60 MPH WIND GUST IN 
CAMERON.
AT 1050 PM...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL IN
DEARBORN.
AT 1045 PM...TRAINED WEATHER SPOTTERS REPORTED PENNY SIZE HAIL IN
DEARBORN.
AT 1054 PM...AMATEUR RADIO OPERATORS REPORTED A 60 MPH WIND GUST 7
MILES NORTH OF PLATTSBURG.
AT 1101 PM...TRAINED WEATHER SPOTTERS REPORTED HALF DOLLAR SIZE HAIL
1 MILE NORTHWEST OF RIDGELY.
AT 1104 PM...AMATEUR RADIO OPERATORS REPORTED A 55 MPH WIND GUST IN
CAMERON.
AT 1100 PM...AMATEUR RADIO OPERATORS REPORTED A 50 MPH WIND GUST IN
GRAYSON.
AT 1103 PM...AIRPLANE PILOT A 60 MPH WIND GUST IN LAKE WAUKOMIS.
AT 1112 PM...AMATEUR RADIO OPERATORS REPORTED A 60 MPH WIND GUST 6
MILES NORTH OF KANSAS CITY.
AT 1112 PM...TRAINED WEATHER SPOTTERS REPORTED A 70 MPH WIND GUST IN
RIDGELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 3986 9376 3925 9434 3963 9461 3972 9459
      3992 9418 4000 9395 4003 9376
TIME...MOT...LOC 0421Z 331DEG 30KT 3982 9381 3931 9429
WIND...HAIL 70MPH 1.00IN

$$

ACH
895 
WWUS53 KEAX 190427
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1127 PM CDT THU AUG 18 2011

MOC025-047-049-061-063-177-190436-
/O.EXP.KEAX.SV.W.0317.000000T0000Z-110819T0430Z/
CALDWELL MO-CLAY MO-CLINTON MO-DAVIESS MO-DEKALB MO-RAY MO-
1127 PM CDT THU AUG 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RAY...
SOUTHEASTERN DEKALB...SOUTHERN DAVIESS...CLINTON...NORTHEASTERN CLAY
AND WESTERN CALDWELL COUNTIES WILL EXPIRE AT 1130 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM. 

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
PORTIONS OF CLINTON...CALDWELL AND CLAY COUNTIES UNTIL MIDNIGHT.

LAT...LON 3986 9376 3925 9434 3963 9461 3972 9459
      3992 9418 4000 9395 4003 9376
TIME...MOT...LOC 0426Z 331DEG 30KT 3978 9378 3927 9427

$$

ACH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:38 PM CDT, 7 hours 6 minutes earlier.

Area forecast discussion, Aug 18, 3:38 PM CDT, 7 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
338 PM CDT THU AUG 18 2011

.DISCUSSION...

CONVECTIVE INITIATION HAS TAKEN PLACE ACROSS PORTIONS OF EASTERN
NEBRASKA AND WESTERN IOWA THIS AFTERNOON AS AN UPPER LEVEL SHORT
WAVE TROUGH INTERACTS WITH THE WARM/MOIST AIR MASS CURRENTLY IN PLACE.
STRONG TO SEVERE WEATHER HAS BEEN EXPERIENCED WITH THESE STORMS THUS
FAR WITH UPWARD OF SOFTBALL SIZE HAIL BEING REPORTED ACROSS
NORTHEAST NEBRASKA. AN AXIS OF STRONG TO EXTREME INSTABILITY
CURRENTLY EXISTS ACROSS SOUTHEASTERN NEBRASKA AND NORTHEAST KANSAS
WITH MODERATE INSTABILITY EXTENDING INTO NORTHWESTERN MISSOURI.
CURRENT AND FORECAST SHEAR PARAMETERS CONTINUE TO SUPPORT THE IDEA
OF AN ORGANIZED MCS DEVELOPING THIS AFTERNOON AND EVENING AND MOVING
SOUTH TO SOUTHEAST INTO PORTIONS OF EASTERN KANSAS AND MISSOURI.
GIVEN AFOREMENTIONED PARAMETERS IN PLACE...EXPECT A SEVERE THREAT TO
PERSIST INTO THE EVENING HOURS WITH DAMAGING WINDS AND LARGE HAIL
THE PRIMARY THREATS. SHOULD A WELL DEVELOPED MCS ORGANIZE...AN
ENHANCED DAMAGING WIND THREAT WOULD CERTAINLY BE POSSIBLE. ROUGH
TIMING WOULD BRING THIS COMPLEX ACROSS THE IOWA/MISSOURI STATE LINE
NEAR 00Z AND ROUGHLY TO A KANSAS CITY TO CHILLICOTHE LINE BY 03Z.
LATEST PROGS INDICATE INGREDIENTS TO BE IN PLACE TO MAINTAIN THE
COMPLEX INTO CENTRAL PORTIONS OF MISSOURI AND KANSAS TONIGHT.
ALSO...ADDITIONAL THUNDERSTORMS MAY BE POSSIBLE BEHIND THE INITIAL
COMPLEX AS THE LLJ STRENGTHENS THIS EVENING AIDING ISENTROPIC
ASCENT AND MUCAPE VALUES. WILL THEREFORE MAINTAIN POPS TO ACCOUNT
FOR THIS UNCERTAINTY THROUGH THE OVERNIGHT HOURS.

WHILE THERE MAY BE ONGOING CONVECTIVE ACTIVITY FRIDAY
MORNING...PRECIP SHOULD PROGRESS OUT OF THE FORECAST AREA WITH THE
REMAINDER OF FRIDAY AFTERNOON FAIRLY QUIET. ATTENTION WILL THEN TURN
OUT WEST AS THE TAIL END OF THE FRONTAL BOUNDARY STALLS AS SFC LOW
PRESSURE DEVELOPS ALONG THE CENTRAL HIGH PLAINS. EXPECT CONVECTION
TO DEVELOP ALONG THIS BOUNDARY DURING THE EVENING AS THE LLJ
INCREASES ACROSS KANSAS. THIS ACTIVITY MAY EVENTUALLY MOVE INTO THE
FORECAST AREA DURING THE OVERNIGHT HOURS FRIDAY NIGHT INTO SATURDAY
MORNING. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE SATURDAY ALONG
AND AHEAD OF THE SYNOPTIC COLD FRONT THAT WILL SAG SOUTHWARD ACROSS
THE MIDWEST.

DEROCHE

MEDIUM RANGE (SUNDAY-THURSDAY)...

MODELS IN MODEST DISAGREEMENT THROUGHOUT THE MEDIUM RANGE SO WILL
RELY ON MORE OF AN ENSEMBLE BLEND.  THAT SAID...LARGEST DIFFERENCE
IN THE BEGINNING PORTIONS OF THE FORECAST HINGES ON THE AMPLITUDE OF
SYNOPTIC TROUGH DIGGING INTO THE NE CONUS ON SUNDAY.  FEEL THAT THIS
TROUGH SHOULD PUSH HIGH PRESSURE FAR ENOUGH TO THE SOUTH THAT POPS
COULD BE REMOVED SUNDAY INTO MONDAY.

HOWEVER...AS HEIGHTS BUILD OVER THE WESTERN HALF OF THE CONUS...SOME
SIGNALS APPEAR THAT LEFT OVER ENERGY OFF THE CALIFORNIA COAST WILL
BEGIN TO CUT UNDER THE RIDGE BY MONDAY PULLING MOISTURE AND CHANCES
FOR PRECIP BACK TOWARDS THE AREA. GFS AS USUAL MORE BULLISH IN THIS
REGARDS...WITH THE LOWER RESOLUTION ECMWF SLOWER. GEFS ENSEMBLES
SUPPORT THE IDEA THAT THE OPERATIONAL GFS IS TOO AGGRESSIVE.

THIS SAID...WILL BUMP UP POPS FOR TUE/WED AS GEFS/NAEFS SUPPORT
INCREASED MID-LEVEL ENERGY ROTATING IN FROM THE PACIFIC NORTHWEST ON
RATHER BRISK NORTHWESTERLY FLOW PATTERN.  LINGERING MID-LEVEL ENERGY
SHOULD PRODUCE A HIGHER THAN CLIMATOLOGY CHANCE FOR PRECIP AS WELL
AS NEAR OR BELOW NORMAL TEMPS.

DUX

&&

.AVIATION...

VFR CONDITIONS EXPECTED ACROSS ALL TAF SITES THROUGH THIS AFTERNOON.
ATTENTION THEN TURNS TO AN ORGANIZED THUNDERSTORM COMPLEX EXPECTED TO
DEVELOP THIS AFTERNOON ACROSS SE SOUTH DAKOTA/NE NEBRASKA. THIS
COMPLEX IS EXPECTED TO MOVE SOUTHEAST THIS EVENING AND
TONIGHT...ROUGHLY ALONG THE MISSOURI RIVER. GUIDANCE STILL DIFFERING
ON TIMING AND HAVE KEPT PERSISTENCE AS A DECENT COMPROMISE. EXPECT
THE THUNDERSTORM ACTIVITY TO SLIDE SOUTH OF THE TERMINALS OVERNIGHT
WITH IMPROVING CONDITIONS BY THE MORNING HOURS.

DEROCHE

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

WFO EAX
Hazardous weather outlook, Aug 18, 6:24 PM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
624 PM CDT THU AUG 18 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-191145-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
624 PM CDT THU AUG 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS CURRENTLY DEVELOPING ACROSS EASTERN NEBRASKA AND
WESTERN IOWA WILL EVOLVE INTO A THUNDERSTORM COMPLEX THIS EARLY THIS
EVENING. THIS COMPLEX WILL MOVE THROUGH THE FORECAST AREA TONIGHT.
DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. ISOLATED
TORNADOES ARE ALSO POSSIBLE THIS EVENING...MAINLY WEST OF A LINE FROM
PRINCETON TO ST JOSEPH. LOCALLY VERY HEAVY RAINFALL MAY CAUSE MINOR
RUNOFF PROBLEMS AND POSSIBLE FLOODING OF LOW-LYING AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL EXIT NORTHEAST AND CENTRAL MISSOURI FRIDAY
MORNING WITH THE SEVERE WEATHER THREAT LOW AT THIS TIME.

THUNDERSTORMS ARE AGAIN POSSIBLE VERY LATE FRIDAY NIGHT INTO
SATURDAY AND AGAIN TUESDAY. THE SEVERE THREAT IS UNCERTAIN AT THIS
TIME...BUT IT APPEARS AT THIS TIME THAT THE STORMS MAY AT LEAST
PRODUCE SMALL HAIL AND STRONG WINDS AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT. REPORTS OF HEAVY RAINFALL
ALSO WOULD BE APPRECIATED.

BEUSTERIEN

In the hours before

Local storm report, Aug 18, 10:24 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1024 PM CDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     TSTM WND GST     1 N ST. JOSEPH          39.78N 94.85W
08/18/2011  E60 MPH          BUCHANAN           MO   TRAINED SPOTTER

&&

GAMIS
Local storm report, Aug 18, 10:25 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1025 PM CDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     HAIL             ST JOSEPH               39.76N 94.85W
08/18/2011  E1.00 INCH       BUCHANAN           MO   AMATEUR RADIO

&&

ABAILEY
Local storm report, Aug 18, 10:26 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1026 PM CDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HAIL             ST. JOSEPH              39.77N 94.85W
08/18/2011  M1.00 INCH       BUCHANAN           MO   LAW ENFORCEMENT

&&

GAMIS
Local storm report, Aug 18, 10:33 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1033 PM CDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 PM     TSTM WND GST     1 E ST. JOSEPH          39.77N 94.83W
08/18/2011  E70 MPH          BUCHANAN           MO   TRAINED SPOTTER

            THUNDERSTORM WIND GUSTS WERE ESTIMATED UP TO 70 MPH.

&&

GAMIS
Local storm report, Aug 18, 10:36 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1036 PM CDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     TSTM WND GST     WATHENA                 39.76N 94.95W
08/18/2011  E70 MPH          DONIPHAN           KS   AMATEUR RADIO

&&

ABAILEY
Local storm report, Aug 18, 10:42 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1042 PM CDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     TSTM WND DMG     STANBERRY               40.22N 94.54W
08/18/2011                   GENTRY             MO   911 CALL CENTER

            TWO TREES DOWN

&&

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 7:01 PM CDTSevere Thunderstorm WarningEAXNodaway29 min
Aug 18, 7:28 PM CDTSevere Thunderstorm WarningEAXAndrew, Gentry, Nodaway32 min
Aug 18, 7:31 PM CDTSpecial Weather StatementEAXHarrison, Worth29 min
Aug 18, 7:51 PM CDTSevere Thunderstorm WarningEAXAndrew, Daviess, DeKalb, Gentry, Harrison, Nodaway24 min
Aug 18, 8:14 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clinton, Daviess, DeKalb, Gentry, Grundy and 3 more46 min
Aug 18, 8:24 PM CDTSevere Thunderstorm WarningEAXAtchison, Holt, Nodaway51 min
Aug 18, 9:00 PM CDTSpecial Weather StatementEAXCaldwell30 min
Aug 18, 9:07 PM CDTSevere Thunderstorm WarningEAXAndrew, Atchison, Gentry, Holt, Nodaway, Worth38 min
Aug 18, 9:32 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Clinton, DeKalb, Gentry, Harrison and 3 more43 min
Aug 18, 10:15 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Clinton, Daviess, DeKalb, Gentry and 2 more45 min
Aug 18, 10:33 PM CDTSevere Thunderstorm WarningEAXBuchanan, Clay, Clinton, Platte42 min
Aug 18, 10:57 PM CDTSevere Thunderstorm WarningEAXCass, Clay, Jackson, Platte33 min
Aug 18, 11:13 PM CDTSevere Thunderstorm WarningEAXClay, Clinton, Platte32 min
Aug 18, 11:17 PM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Clay, Clinton, Daviess, Jackson and 3 more43 min
Aug 18, 11:20 PM CDTAreal Flood AdvisoryEAXClay, Platte6 hr
Aug 18, 11:30 PM CDTSevere Thunderstorm WarningEAXCass, Clay, Jackson, Johnson, Lafayette45 min
Aug 18, 11:53 PM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry, Jackson, Johnson, Lafayette37 min
Aug 18, 11:57 PM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Chariton, Clay, Jackson, Johnson and 4 more48 min
Aug 19, 12:09 AM CDTAreal Flood AdvisoryEAXJackson6 hr
Aug 19, 12:19 AM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry, Johnson56 min
Aug 19, 12:31 AM CDTSevere Thunderstorm WarningEAXCarroll, Cooper, Howard, Johnson, Lafayette, Pettis and 2 more59 min
Aug 19, 12:33 AM CDTSevere Thunderstorm WarningEAXCass, Johnson42 min
Aug 19, 12:42 AM CDTAreal Flood AdvisoryEAXBates, Cass, Cooper, Henry, Johnson, Pettis5 hr
Aug 19, 12:59 AM CDTSevere Thunderstorm WarningEAXHenry, Pettis46 min
Aug 19, 1:16 AM CDTSpecial Weather StatementEAXBates44 min
Aug 19, 1:19 AM CDTSevere Thunderstorm WarningEAXCooper, Howard, Johnson, Pettis, Saline26 min
Aug 19, 1:24 AM CDTSevere Thunderstorm WarningEAXBates36 min
Aug 19, 1:44 AM CDTSevere Thunderstorm WarningEAXCooper, Pettis31 min
Aug 19, 8:46 AM CDTRiver Flood WarningEAXAtchison, Holt7 hr
Aug 19, 11:47 AM CDTRiver Flood WarningEAXCooper22 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.